Oklahoma, 2006

Wildfire in Oklahoma, February 27, 2006

February 27, 2006 · NWS TSA · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 27, 11:01 AM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Feb 27, 11:01 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1101 AM CST MON FEB 27 2006

.DISCUSSION...
CURRENT FORECAST IS PRETTY MUCH ON TRACK. MADE JUST A FEW MINOR
FIRST PERIOD CHANGES...THE MOST SIGNIFICANT WAS TO LOWER THE SKY
COVER GRID FOR THE AFTERNOON.

UPDATE COMING SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM MONDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...RED FLAG WARNING UNTIL 8 PM MONDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 17

PLATE
Hazardous weather outlook, Feb 27, 1:08 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
108 PM CST MON FEB 27 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-280715-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
108 PM CST MON FEB 27 2006

...RED FLAG WARNING THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT...SPREADINDEX=74.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SOUTH WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS TO 30 MILES AN
HOUR...ALONG WITH UNSEASONABLY WARM TEMPERATURES AND LOW HUMIDITY
WILL LEAD TO DANGEROUS WILDFIRE CONDITIONS ACROSS THE ENTIRE AREA
THIS AFTERNOON. PLEASE SEE THE RED FLAG WARNING /OKCRFWTSA/ FOR
DETAILS. SOME IMPROVEMENT IS EXPECTED OVERNIGHT AS WIND SPEEDS
DECREASE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER EMERGENCY MANAGERS
SHOULD CONTINUE TO MONITOR CONDITIONS AND BE PREPARED FOR A
POTENTIAL ACTIVE FIRE DAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH FIRE WEATHER POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH FIRE WEATHER POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
UNSEASONABLY WARM TEMPERATURES WILL CONTINUE THROUGH MIDWEEK...
WITH TEMPERATURES REACHING WELL INTO THE 80S IN MOST AREAS BY
WEDNESDAY. VERY DANGEROUS FIRE WEATHER CONDITIONS WILL EXIST
TUESDAY AND ESPECIALLY WEDNESDAY DESPITE A MODEST INCREASE IN LOW
LEVEL MOISTURE.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT AS A COLD FRONT
MOVES ACROSS THE AREA. IT IS UNCERTAIN AT THIS TIME WHETHER STORMS
WILL DEVELOP ALONG THE FRONT...BUT IF A STORM CAN DEVELOP IT WILL
HAVE SOME SEVERE WEATHER POTENTIAL.

THUNDERSTORMS WILL REMAIN POSSIBLE IN THE SOUTHERN PARTS OF THE AREA
THURSDAY WITH STORM CHANCES SPREADING BACK ACROSS THE WHOLE AREA
BY FRIDAY. THUNDERSTORM CHANCES WILL THEN CONTINUE THROUGH THE
WEEKEND AS AN UNSETTLED WEATHER PATTERN PERSISTS. CURRENT DATA
SUGGESTS ONLY A SMALL POSSIBILITY OF SEVERE WEATHER...BUT THIS RISK
WILL NEED TO BE REFINED AS WE GET CLOSER TO THE EVENT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE POTENTIAL FOR
DANGEROUS WILDFIRES THIS WEEK...AND CHECK LATER FORECASTS
REGARDING SEVERE THUNDERSTORM POTENTIAL BY THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Muskogee

When
February 27, 1:30 PM CST to 4:30 PM CST
Where
Muskogee forecast zone
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

A wildfire that was started by a person who dumped hot fireplace ashes near a dry brush pile, burned out of control consuming over 750 acres, and threatened a few dozen homes. Fire fighters kept the fire from damaging any of the homes. Wooden fences and a flatbed trailer were destroyed by the fire.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492911.